MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969); Thrombosis (2100); Test Result (2695)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The additional xience xpedition and xience sierra referenced are being filed under a separate medwatch report numbers.The stent remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2020 via chiba vascular intervention conference, in a presentation titled ¿stent thrombosis which occurred after an emergent pci for severe nstemi presenting culprit shock,¿ that the following occurred: a patient was hospitalized on (b)(6) 2019, as they presented with non-st elevation myocardial infarction, hypertension, cardiogenic shock and diabetes.Additionally, hepatopathy and nephropathy were also noted.Angiography was performed which showed 99% stenosis at the mid-distal right coronary artery (rca), 90% stenosis at the proximal-distal left anterior descending artery (lad) and 100% stenosis at the distal circumflex (cx) with 20% ejection fraction (ef).The rca lesion was treated first and predilatation was performed.A 2.25x38mm xience sierra stent was deployed at 8 atmospheres (atm) to 16 atm from the posterial lateral to the distal rca.Then the second stent implanted at 11 atmospheres was a 2.5x48mm xience xpedition at the mid rca.Finally a third stent (3.25x23mm xience sierra) was implanted at 12 atm at the proximal rca.Post-dilatation was performed and intravascular ultrasound was conducted.Although bad-flow was noted, the lesion was opened and the procedure completed.Also, medication was provided for treatment as well.The lad lesion was planned next but since 170cc contrast was used for rca and due to nephropathy, the procedure was finished without treating the lad.On day 3 ((b)(6) 2019), the intra-aortic balloon pump (iabp) was removed.On day 4 ((b)(6) 2019), the patient was discharged from the intensive care unit.The physician determined the outcome was better than expected.However, on day 20 ((b)(6) 2019), the patient was re-hospitalized.Angiography by electrocardiogram was performed and noted thrombus from the proximal-distal rca.Therefore, (3) additional xience stents (2.25x38mm xience sierra, 2.5x48mm xience xpedition, 3.0x48mm xience xpedition) were implanted from distal-proximal rca.Afterwards, a blood test was conducted and it was determined that the patient was positive for heparin-induced thrombocytopenia (hit) antibody.Additionally, the iabp was reinserted today again.On day 29, the patient was released from the iabp, but the condition was still bad.Therefore the iabp was re-inserted again on day 30 (dec.9, 2019).As ef value did not improve, intervention for the lad lesion was performed.A xience xpedition 48mm was attempted to be advanced but failed to cross due to the anatomy.The device was replaced with a shorter sized non-abbott stent.The patient condition did not improve.Throughout all stent implantations, the patient was compliant with dual antiplatelet drug therapy.On day 47 ((b)(6) 2019), the patient died due to acute myocardial infarction.An autopsy was not performed.Per the physician, he did not think that all the xience stents caused or contributed to the patients death, but cannot confirm which were responsible.Afterwards, the physician determined that the cause of the subacute thrombosis was not due to the xience stents, but due to low cardiac function, nephropathy, low ef value, the flow did not recover as it was after the stents were implanted, and hit antibody-positive.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of ischemia, myocardial infarction and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9811767
Report Number2024168-2020-02198
Device Sequence Number16874281
Product Code NIQ
UDI-Device Identifier08717648227066
UDI-Public08717648227066
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model Number1550225-38
Device Catalogue Number1550225-38
Device Lot Number805094A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X48 XIENCE XPEDITION, 3.25X23 XIENCE SIERRA
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age67 YR